Uneven lips after Juvaderm (Photos)

Hi can someone please reassure me. I had my lips injected with 1ml of Juvaderm 8 days ago. I had some slight lumps on each side on bottom lip which I was told to massage. After I did I now have these two bigger lumps. One more bigger than the other. It doesn't feel hard at all it is soft like my lip. I'm wondering if this is swelling of uneven lip injection or have I moved the product. I'm really stressed someone help please! Thank you

Doctor Answers 8

Bumps remain after 8 days from Juvederm

These might not go away. I would still allow time for things to settle. After 10-14 days, it can be dissolved if you desire or just watch it. There is no harm in waiting even longer.

Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Swelling After Juvederm

Thank you for your question and for for sharing your photographs.  Sorry that you are having some concerns about your postprocedure appearance.  Please keep in mind that it will take 2 weeks to allow for normal postprocedure swelling and bruising to resolve and to see your final result.  At that point, if you continue to have any concerns, please be sure to see your injector for an in-person reevaluation in order to best address your concerns and to determine the best course of action.  Any unwanted filler can be easily removed with Vitrase.  Hope this helps and best wishes! 

Lip Augmentation

I tell my patients not to love their lip fillers for 2 weeks. Swelling is very common and sometimes immediate and can cause this asymmetry you are seeing. It can last 3-7 days and a good idea is to use cold compresses. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area but gentle massage might be necessary if the bump is from the filler material itself. Get Arnica gel if you can find some and apply a few times a day as well to help treat any swelling. Avoid any blood thinners. Bruising can also last 1-2 weeks. I don't recommend hyaluronidase this early and wait a few weeks until the swelling has resolved. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Juvederm and Asymmetry

Thanks for your question!  I always tell my patients to wait a full two weeks before evaluating for their final result.  It is hard to tell from photos alone whether the lumps/bumps are product, swelling or bruising.  I would follow up with your injector to express your concerns.  If at the two week mark, you are still unhappy, you can always dissolve the product.  Best of luck!

Uneven Lips

Dear sarafrank91:

My recommendations is to follow up with your physician 2 weeks after lip filling and to not massage the lumps in future (best left to the physician).  All the best.

Lip injections

It is best to wait two weeks after lip injections to determine the final result as swelling can persist for that time.  If after that you are still concerned I would suggest returning to your injector for an evaluation.  Together you can decide how best to proceed from there.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 28 reviews

Concerns about Juviderm

Thank you for your question and photos.  Unevenness following Juviderm or any filler could be caused by a number of factors such as:

  • uneven tissue before filler
  • uneven filler placement
  • uneven swelling/bruising

With time bruising and swelling should subside so if thats the source it will take care of itself.  Uneven filler can be corrected with a filler dissolving agent or more filler can be added to the lower side.  Often time alone can also even out the filler especially with some massage.  Give it some time and touch base with your plastic surgery office if you need further guidance.

All the best,

Remus Repta, MD
Scottsdale Plastic Surgeon
4.9 out of 5 stars 153 reviews

Massaging lips won't move filler

Swelling in lips after filler can be dramatic at times even leading to temporary asymmetry.  Since it has been 8 days, this may or may not be related to swelling.  Give it a few more days, if the asymmetry persists, the areas may need to be tweaked with more filler to the smaller side or reduction of the larger side with hyaluronidase.  Best of luck.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.